Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 311, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 13, 2005, 8:25 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 8:25 PM CDT (01:25 UTC)
- Expired
- Aug 13, 2005, 8:46 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:26 PM CDT | TSTM WND DMG | Wyandotte, OK | 10 INCH DIAMETER TREE LIMB BLOWN DOWN ONTO A HOUSE AND CARPORT. ESTIMATED 5000 DOLLARS IN DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140125
SVRTSA
OKC041-115-140200-
/O.NEW.KTSA.SV.W.0311.050814T0125Z-050814T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 900 PM CDT
* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NARCISSA TO 5
MILES NORTH OF MAYSVILLE...MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WYANDOTTE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3640 9460 3617 9492 3617 9501 3652 9501
3659 9499 3688 9499 3690 9467
$$1 follow-up statement
000
WWUS54 KTSA 140146
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT SAT AUG 13 2005
OKC041-115-140156-
/O.CAN.KTSA.SV.W.0311.000000T0000Z-050814T0200Z/
OTTAWA OK-DELAWARE OK-
846 PM CDT SAT AUG 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE AND OTTAWA COUNTIES
HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3640 9460 3617 9492 3617 9501 3652 9501
3659 9499 3688 9499 3690 9467
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:33 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 13, 2:33 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 233 PM CDT SAT AUG 13 2005 .DISCUSSION... MUCH LIKE YESTERDAY MORNING...ELEVATED SHOWER AND THUNDERSTORM ACTIVITY ASSOCIATED WITH A 925 MB LOW LEVEL JET BRUSHED PARTS OF NE OK. MOST OF THE ACTIVITY ASSOCIATED WITH THIS FEATURE HAS DECREASED IN AREAL COVERAGE AS OF THIS AFTERNOON. FOR THE REST OF THE WEEKEND... FOCUS TURNS TO APPROACHING COLD FRONT THAT WILL OFFER HIGHEST CHANCE FOR RAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HOW FAR SOUTH FRONT WILL MAKE IT ALONG WITH THE POTENTIAL OF TRUE FRONTAL POSITION MASKED BY OUTFLOW COMES INTO QUESTION. GFS APPEARS A LITTLE OVERDONE WITH SOUTHWARD PLACEMENT OF QPF AS WELL AS AMOUNTS. GEOGRAPHICAL ALIGNMENT OF POPS TEMPS AND CLOUD COVER WILL REMAIN CLOSE TO PREVIOUS SHIFT...BUT WILL RAISE POPS ACCORDINGLY AS WELL AS COOL TEMPS IN AREAS THAT WILL HAVE GREATER CHANCES FOR RAIN. WONT GO AS COOL AS MOS SUGGESTS BUT OTHER GUIDANCE IN SOME AREAS ACROSS NORTHERN SECTIONS OF THE FA APPEAR TOO WARM FOR SUNDAY. RAIN CHANCES WILL DECREASE AS THE WEEK PROGRESSES...THOUGH ABUNDANT MOISTURE AND AN UNCAPPED ATMOSPHERE WARRANTS LOW POPS. MODELS AGREE ON A FRONT APPROACHING FRIDAY...THOUGH THE ECMWF IS A LITTLE SLOWER. WILL GO AHEAD AND CARRY LOW POPS FOR DAY 7 TOO ACCOUNT FOR THAT SCENARIO. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 84 70 87 / 60 60 50 40 FSM 74 93 72 93 / 30 40 30 30 MLC 74 92 71 92 / 40 40 30 30 BVO 67 82 66 83 / 70 70 60 50 FYV 70 87 69 85 / 40 50 40 40 BYV 70 87 69 85 / 40 50 50 40 MKO 73 88 70 90 / 40 50 40 30 MIO 68 83 68 84 / 60 70 60 50 F10 74 88 70 90 / 50 50 40 30 HHW 74 95 72 94 / 20 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 13, 6:51 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 651 PM CDT SAT AUG 13 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 651 PM CDT SAT AUG 13 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTH OF HIGHWAY 412. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING NORTH NORTHEAST ACROSS NORTHEAST OKLAHOMA. DAMAGING WINDS IS THE MAIN THREAT. THE LINE OF THUNDERSTORMS WILL MOVE INTO KANSAS AND MISSOURI BY 10 PM. NO ADDITIONAL SEVERE WEATHER IS EXPECTED TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED ACROSS NORTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL SAG INTO THE AREA SUNDAY AND MAY LINGER INTO THE UPCOMING WEEK. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE THUNDERSTORM CHANCES WILL TAPER OFF FROM TUESDAY ON AS THE FRONT WASHES OUT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Local storm report, Aug 13, 6:37 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST TULSA 36.13N 95.92W
08/13/2005 60 MPH TULSA OK EMERGENCY MNGR
I-244 AND SHERIDAN.
&&
JDSLocal storm report, Aug 13, 6:46 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST BROKEN ARROW 36.05N 95.79W
08/13/2005 60 MPH TULSA OK NWS EMPLOYEE
71ST AND LYNN LANE
0630 PM TSTM WND GST BROKEN ARROW 36.05N 95.79W
08/13/2005 60 MPH TULSA OK BROADCAST MEDIA
0630 PM TSTM WND DMG BROKEN ARROW 36.05N 95.79W
08/13/2005 TULSA OK NWS EMPLOYEE
6-8 INCH DIAMETER TREE DOWN.
&&
JDSLocal storm report, Aug 13, 6:59 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG COWETA 35.95N 95.65W
08/13/2005 WAGONER OK LAW ENFORCEMENT
EXTENSIVE TREE AND POWER LINE DAMAGE.
&&
JDSLocal storm report, Aug 13, 7:20 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG BROKEN ARROW 36.05N 95.79W
08/13/2005 TULSA OK NWS EMPLOYEE
POWER LINES DAMAGED ON 91ST BETWEEN OLIVE AND ASPEN.
&&
JDSSpecial weather statement, Aug 13, 7:23 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT SAT AUG 13 2005
OKZ054>056-140100-
NOWATA OK-OSAGE OK-WASHINGTON OK-
723 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON AND NOWATA
AT 723 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF APPERSON TO 6 MILES SOUTH
OF FAIRFAX TO 4 MILES SOUTHEAST OF RAMONA...MOVING NORTHEAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
RAMONA...OCHELATA...DEWEY...DELAWARE...LENAPAH...PAWHUSKA...
SHIDLER...AVANT...WYNONA...WOLCO...FAIRFAX...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...BURBANK...OKESA...APPERSON...WEBB CITY...
PEARSONIA...FORAKER...GRAINOLA AND BARTLESVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 13, 7:28 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT SAT AUG 13 2005
OKZ057-063-140115-
CRAIG OK-DELAWARE OK-
728 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CRAIG AND DELAWARE
AT 728 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES SOUTHWEST OF CHLOETA...MOVING NORTHEAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CHLOETA...
ZENA...CLEORA...VINITA...KETCHUM...BIG CABIN AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:45 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.